Alert archive / California / Wind Advisories in 2017
Wind Advisory 14, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 5, 2017, 3:30 AM PST. It took effect at Feb 5, 2017, 5:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2017, 3:30 AM PST (11:30 UTC)
- In effect from
- Feb 5, 2017, 5:00 PM PST
- Expired
- Feb 6, 2017, 11:22 AM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
110 WWUS76 KSTO 051130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SUN FEB 5 2017 ...STRONG WIND TONIGHT INTO MONDAY... .PACIFIC STORM WILL BRING STRONG GUSTY WIND TONIGHT INTO MONDAY ACROSS MOST OF INTERIOR NORTHERN CALIFORNIA. DOWNED TREES AND POWER OUTAGES WILL BE POSSIBLE ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND EXPECTED TO DECREASE MONDAY AFTERNOON INTO EVENING. CAZ013-015>019-063-064-066-060000- /O.NEW.KSTO.WI.Y.0014.170206T0100Z-170206T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, AND PARADISE 330 AM PST SUN FEB 5 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PST MONDAY. * TIMING...WIND INCREASES THIS EVENING WITH STRONGEST WIND EXPECTED LATE TONIGHT INTO MONDAY MORNING * WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH WITH GUSTS 40 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$
4 follow-up statements
097 WWUS76 KSTO 052136 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 136 PM PST SUN FEB 5 2017 ...STRONG WIND TONIGHT INTO MONDAY... .PACIFIC STORM WILL BRING STRONG GUSTY WIND TONIGHT INTO MONDAY ACROSS MOST OF INTERIOR NORTHERN CALIFORNIA. DOWNED TREES AND POWER OUTAGES WILL BE POSSIBLE ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND EXPECTED TO DECREASE MONDAY AFTERNOON INTO EVENING. CAZ013-015>019-063-064-066-060545- /O.CON.KSTO.WI.Y.0014.170206T0100Z-170206T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, AND PARADISE 136 PM PST SUN FEB 5 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PST MONDAY... * TIMING...WIND INCREASES THIS EVENING WITH STRONGEST WIND EXPECTED LATE TONIGHT INTO MONDAY MORNING * WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH WITH GUSTS 40 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
590 WWUS76 KSTO 060701 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1101 PM PST SUN FEB 5 2017 ...STRONG WIND TONIGHT INTO MONDAY... .PACIFIC STORM WILL BRING STRONG GUSTY WIND TONIGHT INTO MONDAY ACROSS MOST OF INTERIOR NORTHERN CALIFORNIA. DOWNED TREES AND POWER OUTAGES WILL BE POSSIBLE ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND EXPECTED TO DECREASE MONDAY AFTERNOON INTO EVENING. CAZ013-015>019-063-064-066-061515- /O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF SHASTA DAM, REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, ALDER SPRINGS, LAKEPORT, AND PARADISE 1101 PM PST SUN FEB 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * TIMING...STRONGEST WIND TONIGHT INTO MONDAY MORNING. * WINDS...SOUTH WIND 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH WITH GUSTS 40 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
460 WWUS76 KSTO 061140 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PST MON FEB 6 2017 CAZ017>019-061945- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ /O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO 340 AM PST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY. * TIMING...GUSTY SOUTHERLY WIND CONTINUES TODAY BUT WILL INCREASE AGAIN LATER TONIGHT AND CONTINUE INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015-016-064-066-061945- /O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ /O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE 340 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY. * TIMING...STRONGEST WIND THIS MORNING, AND THEN AGAIN LATER TONIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ067-061945- /O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ MOTHERLODE- INCLUDING THE CITIES OF GRASS VALLEY AND JACKSON 340 AM PST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY. * TIMING...LATE TONIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-061945- /O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS 340 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * TIMING...STRONGEST WIND THIS MORNING. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
194 WWUS76 KSTO 061922 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1122 AM PST MON FEB 6 2017 CAZ015-016-064-066-071500- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ /O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE 1122 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY VALID FOR THIS MORNING. * TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS FROM MIDNIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN HIGHER SPEEDS OVER FOOTHILLS. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-062030- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS 1122 AM PST MON FEB 6 2017 ...WIND ADVISORY IS CANCELLED FOR WEAKENING WINDS THIS MORNING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017>019-067-071500- /O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, GRASS VALLEY, AND JACKSON 1122 AM PST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... * TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS FROM MIDNIGHT INTO MIDDAY TUESDAY. * WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN HIGHER SPEEDS OVER FOOTHILLS. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:09 PM PST, 12 hours 21 minutes earlier.
Area forecast discussion, Feb 4, 3:09 PM PST, 12 hours 21 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 309 PM PST Sat Feb 4 2017 .Synopsis... Wet and unsettled pattern will continue next week with a series of additional storms. The next storm will move in Sunday evening into Monday with heavy mountain snow, gusty winds, and widespread rain at lower elevations. && .Discussion... Showers continue, mainly over higher elevations, today into early Sunday as embedded vort maxes move east in moist flow. Much of the area will remain dry through Sunday afternoon though. Additional accumulations will be light if any. Snow levels remain around 6000 feet but limited activity in the Sierra thus far with webcams showing mainly wet roads. Therefore, have cancelled winter weather advisory which was in effect through this evening. Impacts from any additional showers look limited. Attention then quickly focuses on next storm. Upper level low currently located between 140 and 150W over the Pacific with large moisture plume will become ingested into larger system currently off the coast in the Pac NW. Showers will overspread the coastal range by late afternoon Sunday and across the area through the evening hours. Precipitation will moderate to heavy at times, especially Sunday night into early Monday. In addition, another round of gusty winds look likely with latest guidance showing gusts of 30-45 mph in the Central Valley and 50+ mph at highest elevations. Wind advisory may be needed overnight Sunday into Monday. Snow levels will remain around 6000 feet with 1 to 2 feet of accumulation. Have hoisted winter storm watch for the Sierra and Lassen Park from 7pm Sunday to Monday evening. Travel delays and chain controls likely. Gusty winds will also serve to create white-out conditions at times in the mountains, furthering complicating travel. Weekend travelers should plan ahead now and try to leave before Sunday evening if possible! Precipitation turns more showery Monday afternoon behind surface front. Models hinting at a bit of instability, depending on timing, with decent shear. Low confidence in timing and whether we can get enough breaks in the clouds for heating, so have left thunderstorms out of the forecast for now. Showers taper off briefly Monday night before next system approaches the area. CEO && .EXTENDED DISCUSSION (Tuesday THROUGH Saturday) Stormy weather is expected to continue Tuesday through the end of the week and into the weekend. A steady moisture plume riding the jet stream will advect into northern California on Tuesday bringing the next round of significant weather. Light rain is expected for the Sacramento and San Joaquin valleys with areas of moderate to heavy rainfall for the Sierra foothills and mountains. Snow levels will start during the day Tuesday around 3000 to 4000 feet and rising as warmer tropical air advects into the region with the jet stream. Snow accumulations may be heavy for the mountain passes and higher mountain peaks on Tuesday through Tuesday night. Wind speeds could be also high, which may bring white out conditions for the mountain passes and hazardous travel, especially for higher profiled vehicles. The jet stream stalls out on Wednesday and continues to bring rain for interior northern California as the upper level trough deepens off the coast with the approach of the next weather system Thursday. Heavy rain will continue across the forecast area Wednesday and Thursday with high winds for the mountains possible on Thursday. The Thursday system is expected to be warmer and snow levels higher, which will result in snow accumulations being confined to the higher peaks Thursday through Thursday night. Warm advection precipitation is expected to spill over west coast upper ridging on Wednesday. Moderate precipitation accumulations will be possible with very high snow levels above pass levels. Extended models fairly consistent in bringing a Pacific frontal system onshore on Thursday for increasing precipitation. Snow levels will start out high but drop rapidly in the cold air behind the front on Friday. There will probably be enough lingering snowfall at pass levels Friday to have at least some impact on Sierra travel. Breezy winds will accompany the passage of this system. Upper ridge amplifies over the west coast on Saturday and by Saturday afternoon...precipitation threat should be over interior northern California. Most of next weekend should see a period of dry conditions, fair skies and breezy north winds. && .AVIATION... MVFR ceilings expected tonight with some periods of overnight mvfr mist for terminals along and south of Sacramento. Light snow possible for elevations higher than 4500 feet. Light south to southeast winds anticipated overnight, but wind gusts in Sierra could reach between 20 and 30 kts on Sunday. Heavy rain will return to the terminals Sunday late afternoon. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday evening through Monday evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:30 AM PST | Winter Storm Warning | STO | 53 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.